MAUDE Adverse Event Report: CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM

CARBOFIX ORTHOPEDICS LTD. CARBOCLEAR PEDICLE SCREW SYSTEM
Catalog Number PNNS7545
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A functional test was performed on the disassembled screw (after re-assembling it).Test included pedicle screw insertion into a bone model (rigid polyurethane foam) using carboclear screwdriver (following proper tapping).Screw was successfully inserted and locked.In addition, screw polyaxiality was examined and found in order.(testing of the second screw, which was damaged during its extraction, was not feasible).Examination of the production records of the involved items indicated they were manufactured according to specification.According to the complaint description, it is possible that the pedicle screws were not tightly connected to the screwdriver prior to their insertion (as instructed in the system surgical technique).
 
Event or Problem Description
During a surgery in (b)(6), two pedicle screws disassembled while being inserted to l1 vertebra.Screws were removed and another screw was used.(date of event is estimated according to the information provided in the complaint report).

Brand Name
CARBOCLEAR PEDICLE SCREW SYSTEM
Common Device Name
PEDICLE SCREW
Manufacturer (Section D)
CARBOFIX ORTHOPEDICS LTD.
11 ha'hoshlim st.
herzeliya, 46724 11
IS  4672411
MDR Report Key8284556
Report Number9615128-2019-00001
Device Sequence Number2462599
Product Code NKB
UDI-Device Identifier17290110200685
UDI-Public(01)17290110200685(17)230701(10)75576A
Combination Product (Y/N)N
PMA/510(K) Number
K173487
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2023
Device Catalogue NumberPNNS7545
Device Lot Number75576A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/14/2018
Initial Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1